Alert archive / California / Red Flag Warnings in 2016
Red Flag Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Jul 9, 2016, 1:21 PM PDT for Kern County, California. It took effect at Jul 10, 2016, 10:00 AM PDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 1:21 PM PDT (20:21 UTC)
- In effect from
- Jul 10, 2016, 10:00 AM PDT
- Expired
- Jul 11, 2016, 6:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943 WWUS86 KHNX 092021 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 121 PM PDT SAT JUL 9 2016 ...UNUSUALLY STRONG WINDS FOR THIS TIME OF YEAR ARE POSSIBLE ACROSS THE AREA SUNDAY... .A TROUGH OF LOW PRESSURE WILL MOVE ACROSS CENTRAL CALIFORNIA ON SUNDAY BRINGING THE POTENTIAL FOR STRONG WINDS WHICH WILL ENHANCE THE THREAT OF FAST MOVING FIRE. ANY LINGERING HOT SPOTS ON CURRENT INCIDENTS COULD ALSO BE IMPACTED BY THE WINDS. CAZ295-100430- /O.UPG.KHNX.FW.A.0001.160710T1900Z-160711T1300Z/ /O.NEW.KHNX.FW.W.0002.160710T1900Z-160711T1300Z/ KERN COUNTY MOUNTAINS- 121 PM PDT SAT JUL 9 2016 ...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO 6 AM PDT MONDAY FOR STRONG WINDS FOR FIRE WEATHER ZONE 295... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 AM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WESTERLY 15-25 MPH BY SUNDAY AFTERNOON. GUSTS TO 45 MPH POSSIBLE THROUGH AND BELOW PASSES AND CANYONS IN THE AFTERNOON. STRONGEST WINDS ARE EXPECTED SUNDAY EVENING WITH GUSTS UP TO 55 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ298-299-100430- /O.UPG.KHNX.FW.A.0001.160710T1900Z-160711T1300Z/ /O.NEW.KHNX.FW.W.0002.160710T1700Z-160711T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 121 PM PDT SAT JUL 9 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY FOR STRONG WINDS FOR FIRE WEATHER ZONES 298 AND 299... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WESTERLY 15-25 MPH BY SUNDAY AFTERNOON. GUSTS TO 35 MPH POSSIBLE THROUGH AND BELOW PASSES AND CANYONS IN THE AFTERNOON. STRONGEST WINDS ARE EXPECTED SUNDAY EVENING WITH GUSTS UP TO 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JDB/DS
5 follow-up statements
062 WWUS86 KHNX 100407 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 907 PM PDT SAT JUL 9 2016 ...UNUSUALLY STRONG WINDS FOR THIS TIME OF YEAR ARE POSSIBLE ACROSS THE AREA SUNDAY... .STRONG WINDS ON SUNDAY WILL ENHANCE THE THREAT OF FAST MOVING FIRES. ANY LINGERING HOT SPOTS ON CURRENT INCIDENTS COULD ALSO BE IMPACTED BY THE WINDS. CAZ295-101215- /O.CON.KHNX.FW.W.0002.160710T1900Z-160711T1300Z/ KERN COUNTY MOUNTAINS- 907 PM PDT SAT JUL 9 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 6 AM PDT MONDAY FOR STRONG WINDS FOR FIRE WEATHER ZONE 295... * WIND...WESTERLY 15-25 MPH BY SUNDAY AFTERNOON. GUSTS TO 45 MPH POSSIBLE THROUGH AND BELOW PASSES AND CANYONS IN THE AFTERNOON. STRONGEST WINDS ARE EXPECTED SUNDAY EVENING WITH GUSTS UP TO 55 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ298-299-101215- /O.CON.KHNX.FW.W.0002.160710T1700Z-160711T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 907 PM PDT SAT JUL 9 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY FOR STRONG WINDS FOR FIRE WEATHER ZONES 298 AND 299... * WIND...WESTERLY 15-25 MPH BY SUNDAY AFTERNOON. GUSTS TO 35 MPH POSSIBLE THROUGH AND BELOW PASSES AND CANYONS IN THE AFTERNOON. STRONGEST WINDS ARE EXPECTED SUNDAY EVENING WITH GUSTS UP TO 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
276 WWUS86 KHNX 101209 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 509 AM PDT SUN JUL 10 2016 ...UNUSUALLY STRONG WINDS FOR THIS TIME OF YEAR ARE POSSIBLE ACROSS THE AREA TODAY... .STRONG WINDS TODAY WILL ENHANCE THE THREAT OF FAST MOVING FIRES. ANY LINGERING HOT SPOTS ON CURRENT INCIDENTS COULD ALSO BE IMPACTED BY THE WINDS. CAZ295-102030- /O.CON.KHNX.FW.W.0002.160710T1900Z-160711T1300Z/ KERN COUNTY MOUNTAINS- 509 AM PDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT MONDAY FOR STRONG WINDS FOR KERN COUNTY MOUNTAINS... * WIND...WESTERLY 15-25 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW PASSES AND CANYONS IN THE AFTERNOON. STRONGEST WINDS ARE EXPECTED IN THE LASTER AFTERNOON AND EVENING WITH GUSTS TO 55 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ298-299-102030- /O.CON.KHNX.FW.W.0002.160710T1700Z-160711T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 509 AM PDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR STRONG WINDS FOR THE KERN COUNTY DESERT... * WIND...WESTERLY 15-25 MPH. GUSTS TO 50 MPH POSSIBLE...MAINLY THROUGH AND BELOW PASSES AND CANYONS IN THE AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BEAN
712 WWUS86 KHNX 102008 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 108 PM PDT SUN JUL 10 2016 ...UNUSUALLY STRONG WINDS FOR THIS TIME OF YEAR ARE POSSIBLE ACROSS THE AREA TODAY... .STRONG WINDS TODAY WILL ENHANCE THE THREAT OF FAST MOVING FIRES. ANY LINGERING HOT SPOTS ON CURRENT INCIDENTS COULD ALSO BE IMPACTED BY THE WINDS. CAZ295-110500- /O.CON.KHNX.FW.W.0002.000000T0000Z-160711T1300Z/ KERN COUNTY MOUNTAINS- 108 PM PDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY FOR STRONG WINDS IN THE KERN COUNTY MOUNTAIN AREAS... * WIND...WESTERLY 15 TO 25 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW PASSES AND CANYONS IN THE AFTERNOON. STRONGEST WINDS ARE EXPECTED IN THE LASTER AFTERNOON AND EVENING WITH GUSTS TO 55 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ298-299-110500- /O.CON.KHNX.FW.W.0002.000000T0000Z-160711T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 108 PM PDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG WINDS IN THE KERN COUNTY DESERT AREAS... * WIND...WESTERLY 15 TO 25 MPH. GUSTS TO 50 MPH POSSIBLE...MAINLY THROUGH AND BELOW PASSES AND CANYONS IN THE AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BSO
272 WWUS86 KHNX 110454 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 954 PM PDT SUN JUL 10 2016 ...UNUSUALLY STRONG WINDS FOR THIS TIME OF YEAR ARE POSSIBLE ACROSS THE AREA... .STRONG WINDS WILL ENHANCE THE THREAT OF FAST MOVING FIRES. ANY LINGERING HOT SPOTS ON CURRENT INCIDENTS COULD ALSO BE IMPACTED BY THE WINDS. CAZ298-299-110600- /O.EXP.KHNX.FW.W.0002.000000T0000Z-160711T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 954 PM PDT SUN JUL 10 2016 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR STRONG WINDS IN THE KERN COUNTY DESERT AREAS... OCCASIONAL WIND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH EARLY MONDAY MORNING. $$ CAZ295-111300- /O.CON.KHNX.FW.W.0002.000000T0000Z-160711T1300Z/ KERN COUNTY MOUNTAINS- 954 PM PDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY FOR STRONG WINDS IN THE KERN COUNTY MOUNTAIN AREAS... * WIND...WESTERLY 15 TO 25 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW PASSES AND CANYONS IN THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
954 WWUS86 KHNX 111255 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 555 AM PDT MON JUL 11 2016 CAZ295-111400- /O.EXP.KHNX.FW.W.0002.000000T0000Z-160711T1300Z/ KERN COUNTY MOUNTAINS- 555 AM PDT MON JUL 11 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING FOR STRONG WINDS IN THE KERN COUNTY MOUNTAINS... WINDS HAVE DECREASED EARLY THIS MORNING. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ BEAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jul 9, 4:08 AM PDT, 9 hours 13 minutes earlier.
Area forecast discussion, Jul 9, 4:08 AM PDT, 9 hours 13 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 408 AM PDT SAT JUL 9 2016 .SYNOPSIS... Below average temperatures and gusty winds are expected through the weekend as a weak disturbance moves through the region. Temperatures will rebound during the work week as high pressure returns. && .DISCUSSION... Central California remains in a southwest to west flow, between a frontal system moving into the Pacific Northwest/Northern California, and an upper ridge stretching across Baja. This is producing locally breezy conditions and temperatures slightly below climo. The trough is progged to dig slightly southward as the upper low swings through the northwest states today and Sunday. This will maintain the moderately breezy conditions today with temperatures a few degrees below normal. Sunday will see afternoon highs down to around 5-10 degrees below average as the trough continues inland, providing additional synoptic cooling along with enhanced onshore flow. Winds will increase more significantly as well on Sunday as the trough moves through the region. With the already very dry fuels and relatively low rh conditions in place across our area, these increased gusty winds will create heightened fire danger, especially in the mountain and desert areas of Kern County. A fire weather watch remains in effect for these locations Sunday through early Monday morning. Very similar model solutions continue into next week, with general troughiness lingering over the region Monday then replaced by an expanding ridge for the next several days. Temperatures will thus trend upward, from a few degrees below climo Monday to a few degrees above normal for the latter part of the week. The forecast remains free of precipitation in this dry pattern. && .AVIATION... VFR conditions can be expected throughout the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Fire Weather Watch from Sunday afternoon through late Sunday night CAZ295-298-299. && public...JEB avn/fw...Bean synopsis...JEB weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:05 PM PDT | Wind Advisory | HNX | 41 hr |
Nearby
Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.